MAUDE Adverse Event Report: COOK INC FLEXOR RTPS GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RTPS GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: lead tech.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a flexor rtps guiding sheath was used in an unknown patient for an inferior vena cava filter removal.As reported, during the attempted removal of the sheath the "marker tip came off of the sheath and went inside the sheath.Everything was removed successfully at one time." as reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.D11: cook gunther tulip ivc filter 25mm goose-neck snare, unknown manufacturer.Investigation - evaluation.Reviews of the complaint history, device history record, instructions for use (ifu), manufacturer¿s instructions, and quality control procedures, and a visual inspection and dimensional verification of the returned device were conducted during the investigation.One used kcf-10.0-35-rb-rtps-100 sheath was returned without the inner dilator.The visual inspection of the returned device showed minimal biomatter.The distal tip was folded inward.On unfolding the tip, the overall sheath length measured 38.5cm.The distal end of the sheath lumen was occluded, and the distal tubing did not have coiling.The marker bend was not visible.The sheath was cut to find the source of occlusion.Tweezers were used to pull out extensive tnrt inner liner, the radiopaque marker band, and coiling.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions and quality control procedures were conducted, and no gaps were discovered.The device is packaged with instructions for use (ifu), which state ¿flexor introducers and guiding sheaths are intended to introduce therapeutic or diagnostic devices into the vasculature, excluding coronary and neuro vasculature." based on the information provided and the examination of the returned product, investigation has concluded that the device failure can be attributed to unintended use error, likely due to the gunther tulip filter legs catching on the distal tip of the sheath.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.

Brand Name
FLEXOR RTPS GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8726539
Report Number1820334-2019-01502
Device Sequence Number19284594
Product Code DYB
UDI-Device Identifier00827002130814
UDI-Public(01)00827002130814(17)210619(10)8962620
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2021
Device Model NumberN/A
Device Catalogue NumberKCFW-10.0-35-RB-RTPS-100
Device Lot Number8962620
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2019
Initial Date Received by Manufacturer 06/20/2019
Supplement Date Received by Manufacturer09/13/2019
03/20/2020
Initial Report FDA Received Date06/24/2019
Supplement Report FDA Received Date09/17/2019
03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1